# SDR 2022FA0000175

- Difficulty date: March 28, 2022
- Submitted: March 30, 2022
- Operation: General aviation
- Aircraft: N9904V
- Make and model: Cessna 172
- Aircraft serial: 17264553
- System (JASC): 5300 · Fuselage Structure (General)
- Part: None
- Part number: 4371
- Part serial: 21031009
- Condition: Chipped
- Location: Engine
- Part time: 125 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SLICK MAGNETO LOCKED UP AND CLIPPED A GEAR TOOTH AND METAL SHAVING.  THIS WAS DURING A TRAINING FLIGHT AND OCCURRED JUST AS STUDENT WAS LANDING AS HE HEARD A LOUD NOISE EMITTING FROM THE ENGINE COMPARTMENT.  ON TEAR DOWN. FOUND THAT THE MAGNETO WAS LOCKED, AND ONE GEAR TOOTH WAS CLIPPED, AND METAL FILING WERE FOUND IN THE AREA.
